# SDR CA080115009

- Difficulty date: January 10, 2008
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Snias AS350B
- Aircraft time: 10,004 hours
- Engine: Lyc LTS101600A3
- System (JASC): 6797 · Rotors Flight Control System Wiring
- Part: Ground Wire
- Condition: Failed
- Location: Hyd Servo
- Part time: 10,932 hours
- Component: Hyd Servo
- Component part number: 704A44831112
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) IN THE PROCESS OF DOING RECURRENT TRAINING FLIGHT. AFTER SEVERAL SIMULATED HYD FAILURES IN AND OUT OF GROUD EFFECT HOVER, PROCEEDED TO PRACTICE THE SIMULATED HYD FAILURE. THE SIMULATED PROCEDURE WAS INITIATED FROM 100 FOOT HOVER WITH A VERBAL WARNING THAT WE NOW HAVE A LOSS OF HYD. AT NO TIME WAS THE HYD ACCUMULATOR TEST BUTTON USED TO SIMULATE, HYD FAILURE, IE. HORN AND LIGHT. FROM THE HOVER THEY ACCELERATED TO 60 KNOTS, AT WHICH TIME THE HYD ON/OFF SWITCH ON THE COLLECTIVE WAS SELECTED TO THE HYD OFF POSITION, AND THEY MAINTAINED 60 KNOTS THROUGHOUT THE CIRCUIT. ON DOWNWIND FOR EAST LIMA TAXIWAY AT 500 FEET ABOVE GROUND. THE PILOT IN COMMAND WAS INFORMED TO WIDEN OUT HIS CIRCUIT SO THAT HE WOULD NOT HAVE TO USE ANY STEEP TURNS ON BASE AND FINAL. AT THIS TIME HE INITIATED A 10 DEGREE BANK TURN TO THE LT WITH THE HYD OFF AND AT 60 KNOTS. THE AC IMMEDIATELY ROLLED 90 DEGREES TO THE RT, AND THEN THE CYCLIC MOVED HARD TO THE LT CAUSING THE AC TO RIGHT ITSELF BACK TO A LEVEL ATTITUDE. THE TRAINING PILOT IMMEDIATELY TURNED ON THE COLLECTIVE HYD SWITCH AND RESTORED THE HYD TO NORMAL, AND THE AC FLEW COMPLETELY NORMAL THE FLIGHT WAS TERMINATED. THE ROLL TO THE RT AND BACK TO THE LT LASTED 2 TO 3 SECONDS AT THE MOST. PRIOR TO THE FLIGHT, THE FLIGHT CONTROLS AND HYD ACCUMULATORS WERE CHECKED FOR PROPER OPERATION, THE HYD TEST BUTTON ON THE COLLECTIVE WAS FUNCTION TESTED AND FOUND TO WORK CORRECTLY. WHEN THE HYD TEST BUTTON WAS RESET TO ON, IT REQUIRED 3 TO 5 SECONDS FOR THE HYDRALIC LIGHT AND THE HORN TO GO OUT IAW NORMAL. NO EMERGENCY WAS DECLARED AND THE AC WAS LANDED WITH OUT DAMAGE OR INJURY TO PERSONS OR PROPERTY. (TC NR 20080115009)
